Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Having sore tongue, small red painful bumps. Is it due to side effect of taking citalopram?

I have been taking Citalopram for 8 years, 20mg the whole time with no noticed side effects unless i forget to take a dose. In the past few months i have been experiencing on and off a really sore tongue , usually on the sides and the front. When i look closely in the mirror there are some small red bumps and it can look a little patchy. However i know it isnt thrush as ive treated myself for that multiple times. Its starting to drive me mad and by the end of the day is so painful i dont want to talk. I googled and found out sore tongue can be a side effect of citalopram but is it possible for this to suddenly start after 8 years of no problems? Thanks
Asked On : Tue, 24 Jul 2012
Answers:  1 Views:  312
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello gogoletsdisco,

Your symptoms can be because your body is reacting to citalopram. Consult your treating phyisian. You have not written anything about your past illness, it might be time for you to either stop the medicine or switch on a substitute.

Do you feel better than before? Time is not the same always. You should get re-examined. Perhaps you are getting better. Red bumps can also come out because of vitamin B deficiency. This indicates that you are careless about your eating habits. Eat fresh, nutritious, high protein and fiber rich food for better health.

At present since you are suffering from painful bumps take soups and porridges. Change your toothbrush, take a new one with soft bristles. Use an antiseptic mouth wash 2-3 times a day. Keep yourself re-hydrated. Enjoy good health, take care.

Answered: Thu, 27 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor